Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 10, 2009, 9:47 AM CDT for Obion County, Weakley County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 9:47 AM CDT (14:47 UTC)
- Expired
- Apr 10, 2009, 10:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:05 AM CDT | FUNNEL CLOUD | 2 N Union City, TN | FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT. PENNY HAIL FELL AFTER PASSAGE. |
| Apr 10, 10:05 AM CDT | HAIL 0.75 | 2 N Union City, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 101447
SVRMEG
TNC131-183-101515-
/O.NEW.KMEG.SV.W.0039.090410T1447Z-090410T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
947 AM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1015 AM CDT
* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY...OR 8 MILES
WEST OF UNION CITY...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTIN AND SOUTH FULTON. THIS WARNING ALSO INCLUDES REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 8865 3621 8902 3639 8937 3641 8936
3643 8937 3650 8923
TIME...MOT...LOC 1447Z 241DEG 32KT 3639 8918
$$1 follow-up statement
000 WWUS54 KMEG 101458 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT FRI APR 10 2009 TNC131-183-101515- /O.CON.KMEG.SV.W.0039.000000T0000Z-090410T1515Z/ WEAKLEY TN-OBION TN- 958 AM CDT FRI APR 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR NORTHEASTERN OBION AND NORTHWESTERN WEAKLEY COUNTIES... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION CITY...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT PELIA...GIBBS...SHAFFNER...TERRELL...GARDNER...MARTIN...MC CONNELL... RUTHVILLE AND SOUTH FULTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3642 8919 3650 8923 3650 8865 3630 8891 TIME...MOT...LOC 1458Z 241DEG 32KT 3644 8907 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:06 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 10, 9:06 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 AM CDT FRI APR 10 2009 .DISCUSSION... SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING. UPDATES ALREADY SENT. JLH && .PREV DISCUSSION... /ISSUED 632 AM CDT FRI APR 10 2009/ UPDATE... UPDATED AVIATION DISCUSSION FOR 12Z TAFS. DISCUSSION... /ISSUED 252 AM CDT FRI APR 10 2009/ BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD BECOME SEVERE. SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES. LOWS WILL BE IN THE MID TO UPPER 40S. UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP INTO THE UPPER 60S INTO THE LOWER 70S. SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS. ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. KRM AVIATION... 12Z TAFS MVFR CEILINGS CAN BE EXPECTED AT ALL TAF SITES THIS MORNING... ENDING WEST TO EAST WITH KJBR BECOMING VFR BY 13Z...KMEM AROUND 15Z...AND KTUP BY 19Z. EVERYWHERE WILL BE VFR BY 19Z THROUGH ABOUT 03Z BEFORE MVFR CONDITIONS SLOWLY MOVES INTO THE AREA NW TO SE. MUCH UNCERTAINTY REMAINS ABOUT REDEVELOPMENT OF TSRA/SHRA THIS MORNING...BUT DOES APPEAR TO BE A POSSIBILITY THROUGH 15-16Z AT KMEM AND KMKL... AND THROUGH 19Z AT KTUP. KEPT VCTS TO SHOW THIS POTENTIAL AT THESE SITES. KJBR MAY HAVE VCSH FOR MUCH OF THE DAY...THROUGH 00Z. WINDS WILL INCREASE AND SHIFT FROM THE SOUTH AND SOUTHWEST TO THE WEST BY 18Z THEN TO THE NORTHWEST AND NORTH AFTER 00Z. SUSTAINED 15-22 KTS WITH GUSTS AROUND 30 KTS CAN BE EXPECTED 15-00Z AT ALL TAF LOCATIONS. WINDS WILL DIMINISH 8-13 KTS AFTER 00Z. MBS && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 67 47 64 47 / 60 10 0 10 MKL 68 44 62 41 / 60 10 0 10 JBR 63 44 62 45 / 30 10 0 10 TUP 73 48 64 43 / 60 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 903 AM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 903 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
In the hours before
Local storm report, Apr 10, 4:19 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
04/09/2009 E62.00 MPH LAWRENCE AR TRAINED SPOTTER
62 MPH ESTIMATED WIND GUST WITH 0.5 INCH HAIL.
1124 PM HAIL THREE WAY 35.70N 90.25W
04/09/2009 E0.88 INCH MISSISSIPPI AR TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
91 AND HIGHWAY 18.
1130 PM HAIL CORNING 36.41N 90.59W
04/09/2009 E0.88 INCH CLAY AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN CORNING.
1136 PM HAIL 10 WNW MARMADUKE 36.24N 90.55W
04/09/2009 E0.75 INCH GREENE AR LAW ENFORCEMENT
PENNY SIZE HAIL ALONG HIGHWAY 141 IN THE TOWN OF HOOKER.
1140 PM TSTM WND GST 9 N JONESBORO 35.95N 90.69W
04/09/2009 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
60-70 MPH WIND GUST WITH PEA SIZED HAIL IN LORADO.
1141 PM HAIL PARAGOULD 36.06N 90.51W
04/09/2009 E0.88 INCH GREENE AR BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED SOUTH OF PARAGOULD AT CARRIAGE
HILLS.
1150 PM HAIL PIGGOTT 36.38N 90.20W
04/09/2009 E0.75 INCH CLAY AR LAW ENFORCEMENT
1201 AM HAIL HARRISBURG 35.56N 90.72W
04/10/2009 E0.88 INCH POINSETT AR LAW ENFORCEMENT
NICKEL HAIL IN HARRISBURG.
1210 AM HAIL TRUMANN 35.67N 90.52W
04/10/2009 E0.88 INCH POINSETT AR TRAINED SPOTTER
NICKEL HAIL IN TRUMANN.
1214 AM TSTM WND DMG 1 W CORNING 36.41N 90.60W
04/10/2009 CLAY AR LAW ENFORCEMENT
TREES DOWN JUST WEST OF CORNING.
1220 AM TSTM WND DMG CORNING 36.41N 90.59W
04/10/2009 CLAY AR LAW ENFORCEMENT
A BARN ROOF AND THE ROOF OF A HOME WAS DAMAGED.
1230 AM HAIL MARKED TREE 35.53N 90.42W
04/10/2009 E0.75 INCH POINSETT AR LAW ENFORCEMENT
1245 AM HAIL 2 NW CARUTHERSVILLE 36.20N 89.69W
04/10/2009 E0.75 INCH PEMISCOT MO LAW ENFORCEMENT
1255 AM HAIL BATESVILLE 34.32N 89.94W
04/10/2009 E0.88 INCH PANOLA MS TRAINED SPOTTER
NICKEL SIZE HAIL WITH 60 MPH WIND MEASURED IN BATESVILLE.
1255 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
04/10/2009 PANOLA MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN BATESVILLE. ONE TREE ALSO
FELL ON A HOUSE.
0115 AM HAIL HALLS 35.87N 89.40W
04/10/2009 E0.75 INCH LAUDERDALE TN LAW ENFORCEMENT
PENNY SIZE HAIL.
0115 AM TSTM WND DMG HENNING 35.67N 89.58W
04/10/2009 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR THE JAIL.
0118 AM TSTM WND DMG 6 N HENNING 35.76N 89.58W
04/10/2009 LAUDERDALE TN TRAINED SPOTTER
A SIGN WAS BLOWN DOWN OUTSIDE A FORMER BUSNINESS LOCATION
ON HIGHWAY 51.
0140 AM TSTM WND DMG 3 N ASHLAND 34.88N 89.18W
04/10/2009 BENTON MS LAW ENFORCEMENT
TREES DOWN IN NORTHERN BENTON COUNTY.
0215 AM TSTM WND DMG CALHOUN CITY 33.86N 89.31W
04/10/2009 CALHOUN MS LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 8 WITH POWER OUTAGES.
0228 AM HAIL HOUSTON 33.90N 89.00W
04/10/2009 E0.75 INCH CHICKASAW MS LAW ENFORCEMENT
PENNY SIZE HAIL IN HOUSTON.
0234 AM HAIL BOONEVILLE 34.66N 88.57W
04/10/2009 E0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZE HAIL WITH 60-65 MPH STRAIGHT LINE WINDS. SOME
LIMBS AND A FEW TREES DOWN COUNTYWIDE WITH MINOR POWER
OUTAGES.
0303 AM HAIL ABERDEEN 33.83N 88.55W
04/10/2009 E0.75 INCH MONROE MS LAW ENFORCEMENT
PENNY SIZE HAIL IN ABERDEEN.
0335 AM HAIL 8 SE ABERDEEN 33.75N 88.45W
04/10/2009 E1.25 INCH MONROE MS LAW ENFORCEMENT
HAIL FELL IN THE TOWN OF NEW HAMILTON
&&
JABSpecial weather statement, Apr 10, 8:23 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 823 AM CDT FRI APR 10 2009 ARZ027-028-036-101400- MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR- 823 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF DYESS TO 11 MILES SOUTHWEST OF TYRONZA AT 823 AM CDT...MOVING EAST AT 30 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR KEISER...LUXORA...OSCEOLA...TYRONZA AND WILSON... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 900 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE.
Special weather statement, Apr 10, 8:56 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 856 AM CDT FRI APR 10 2009 ARZ028-036-MOZ115-TNZ001-002-019-048-049-101430- MISSISSIPPI AR-CRITTENDEN AR-PEMISCOT MO-LAUDERDALE TN-LAKE TN- OBION TN-DYER TN-TIPTON TN- 856 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... DYER COUNTY IN NORTHWEST TENNESSEE... LAKE COUNTY IN NORTHWEST TENNESSEE... WESTERN OBION COUNTY IN NORTHWEST TENNESSEE... EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES WEST OF TIPTONVILLE TO 5 MILES SOUTH OF JOINER AT 855 AM CDT...MOVING EAST AT 30 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN...DYER...LAKE...LAUDERDALE...MISSISSIPPI... OBION...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE...COVINGTON...DYERSBURG...FORT PILLOW STATE PARK... HAYTI...LUXORA...OSCEOLA...REELFOOT LAKE STATE PARK...RIPLEY AND WILSON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE LAKE...OPEN LAKE...REELFOOT LAKE...SUNK LAKE AND THE CHUTE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:14 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 914 AM CDT FRI APR 10 2009 TNZ020-021-052-101500- CARROLL TN-GIBSON TN-MADISON TN- 914 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF MILAN AT 915 AM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...GIBSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...HUNTINGDON...MCKENZIE AND MILAN...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 936 AM CDT FRI APR 10 2009 TNZ019-020-048-050-051-101515- CROCKETT TN-LAUDERDALE TN-GIBSON TN-HAYWOOD TN-DYER TN- 936 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF BRADLEYTOWN TO RIPLEY AT 936 AM CDT...MOVING EAST AT 30 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CDT FRI APR 10 2009 MSZ001>003-008-TNZ089-101515- DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN- 943 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF LEWISBURG AT 943 AM CDT... MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND TATE COUNTIES... INCLUDING LOCATIONS NEAR HERNANDO AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 41 min |
| Apr 10, 12:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 37 min |
| Apr 10, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Weakley | 28 min |
| Apr 10, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 54 min |
| Apr 10, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 52 min |
| Apr 10, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 41 min |
| Apr 10, 9:51 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 39 min |
| Apr 10, 9:56 AM CDT | Tornado Warning | MEG | Carroll, Henry | 49 min |
| Apr 10, 10:02 AM CDT | Tornado Warning | MEG | Obion | 13 min |
| Apr 10, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 38 min |
| Apr 10, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Apr 10, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 13 min |
| Apr 10, 10:36 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 54 min |
| Apr 10, 10:40 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 10, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 29 min |
| Apr 10, 11:07 AM CDT | Tornado Warning | MEG | McNairy | 53 min |
| Apr 10, 11:12 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 10, 11:19 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 41 min |
| Apr 10, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 50 min |
| Apr 10, 11:47 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 43 min |
| Apr 10, 1:13 PM CDT | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.